MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided to rayner states "after the iol was halfway out of the injector and in the eye, the iol quickly came out the rest of the way.The lens shot forward very quickly and caused the zonules to be stretched.Vitreous came up and a vitrectomy had to be performed.A capsular tension ring was inserted and the iol was left in the eye".The rayner risk analysis identifies the following as possible causes of "explosive expulsion of lens"; plunger advanced too quickly and forcing jammed plunger during iol insertion.There is currently insufficient information available to determine the cause of the event.Rayner is following up with the healthcare facility to obtain additional information to facilitate further investigation of the event.The iol remains implanted; however, the associated injector has been retained and is expected to be returned to rayner.The findings of our device inspection will be provided in a follow-up report.Our review of production records for the rayone aspheric rao600c batch 128129488 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of existing vigilance data from the month of manufacture of the rayone aspheric rao600c (december 2018) was carried out to determine if any trends existed.This review concluded that no other incidents, of any type, have been received against the rayone aspheric rao600c batch 128129488.
 
Event or Problem Description
On (b)(6) 2019, rayner intraocular lenses limited received notification from a us healthcare facility of an event that occurred during use of a rayone aspheric rao600c.The event description provided states "after the iol was halfway out of the injector and in the eye, the iol quickly came out the rest of the way.The lens shot forward very quickly and caused the zonules to be stretched".

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, BN14 8AQ
UK  BN14 8AQ
MDR Report Key9437116
Report Number3012304651-2019-00025
Device Sequence Number2306019
Product Code HQL
UDI-Device Identifier05029867692215
UDI-Public(01)05029867692215
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number128129488
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2019
Initial Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR